Alert archive / Texas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 28, NWS Corpus Christi, TX

July 6, 2018Nueces County, Refugio County, San Patricio County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Jul 6, 2018, 2:21 PM CDT for Nueces County, Refugio County, San Patricio County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2018, 2:21 PM CDT (19:21 UTC)
Expired
Jul 6, 2018, 3:00 PM CDT
In force
39 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Nueces County, TX, Refugio County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 29 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 7.4 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2018-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1341 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2018-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1341 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
874 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 1:09 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jul 6, 1:09 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
109 PM CDT Fri Jul 6 2018

.DISCUSSION...

Updated for 18z aviation.

&&

.AVIATION...

Showers and thunderstorms are the main aviation concern this
afternoon. Convection has moved closer to the closer over the last
several hours, and anticipate these storms to move inland this
afternoon. Have covered this potential with VCTS and tempo TSRA
groups for ALI/CRP/VCT during the afternoon, and LRD during the
evening hours. Locally reduced ceilings and vsbys may occur if
storms directly impact the terminals. Based on latest HRRR runs,
storms should wane with the loss of daytime heating. Otherwise,
a mix of VFR and perhaps MVFR ceilings may persist overnight into
early Saturday morning. Convection may redevelop along the coast
towards morning, and have only included VCSH at CRP beginning
around 10z. Outside of thunderstorms, winds through the period are
expected to be 10 knots or less.

&&

.PREVIOUS DISCUSSION... /Issued 1056 AM CDT Fri Jul 6 2018/

DISCUSSION...

No major changes were made to the forecast this morning. Last
few hours of the HRRR appear to have a decent handle on trends.
Activity across the northwest part of the forecast area has
continued to diminish in intensity this morning. Convection also
remains over the Gulf of Mexico and some of these showers and
storms could move inland by early this afternoon. Sea breeze may
become active as well. Main threat with these showers and storms
will be brief heavy downpours and dangerous cloud to ground
lightning. Temperatures look to be on track for now with highs
in the mid/upper 80s to low 90s.

Updated products all ready sent.

PREVIOUS DISCUSSION... /Issued 640 AM CDT Fri Jul 6 2018/

DISCUSSION...

Note Aviation Discussion below corresponding to the 12z TAFs.

AVIATION...

A mixture of MVFR/VFR ceilings expected today, along with the
development of scattered to numerous showers and thunderstorms
over the Coastal Bend/Victoria Crossroads this morning then
areawide during the afternoon. A gradual decay in shower/
thunderstorms activity expected this evening/early tonight. Shower
and thunderstorm activity may develop along the coast near the end
of the TAF period. Wind becoming generally light north mid
morning/early afternoon, then onshore late afternoon/evening
before becoming light/variable toward the end of the TAF period.

PREVIOUS DISCUSSION... /Issued 326 AM CDT Fri Jul 6 2018/

SHORT TERM (Today through Saturday)...

Short term will be influenced by an upper trough which is
predicted (by the NAM/GFS/ECMWF deterministic) to move slowly WWD
during the period. Copious moisture is also expected (NAM
deterministic.) The combination of upper dynamics/moisture will
contribute to scattered convection over the CWA/MSA during the
period. Given the high PWAT values, locally heavy rainfall may
occur, yet highly efficient rainfall production not anticipated
given somewhat high maximum CAPE values and significant 0-6km
shear expected (NAM deterministic.) Maximum Heat Index values
expected to remain below 100F. No marine/coastal hazards
anticipated.

LONG TERM (Saturday Night through Thursday)...

A chance for showers and thunderstorms will remain in the forecast
Sat night and Sunday as deep moisture combines with a couple of mid
level troughs that are progged to move westward across the area.
Afternoon sea breeze will also aid in producing additional sct
convection. Rain chances begin to wane Mon through mid week as the
atmosphere slowly dries out and ridging aloft builds across the
region. Sufficient low level moisture is expected to remain in place
Wed and Thu to maintain a slight chc of convection along the
afternoon sea breeze, mainly across the northeast CWA. The ridging
and drier airmass will also lead to a gradual warming trend through
the middle of next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    75  89  75  90  76  /  30  50  30  40  10
Victoria          74  90  74  90  74  /  30  50  30  50  30
Laredo            76  94  75  95  76  /  40  40  40  30  20
Alice             73  90  73  92  74  /  30  50  30  40  10
Rockport          77  87  77  89  78  /  30  40  40  40  20
Cotulla           74  94  74  94  74  /  40  40  30  30  30
Kingsville        75  90  74  93  75  /  30  50  30  30  10
Navy Corpus       79  87  78  89  79  /  30  40  30  40  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

TB/78...AVIATION
Hazardous weather outlook, Jul 6, 4:56 AM CDT, 9 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
456 AM CDT Fri Jul 6 2018

TXZ229>234-239>247-342>347-442-443-447-071000-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
456 AM CDT Fri Jul 6 2018

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Scattered to numerous thunderstorms expected Today. Isolated to
scattered tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Scattered thunderstorms will be possible Saturday and continue
through Sunday across South Texas. Isolated to scattered
thunderstorms will be possible along the sea breeze Monday and
Tuesday, becoming more isolated by mid week. Severe thunderstorms
are not expected at this time. Brief heavy rains are possible
through the weekend, but widespread flooding is not anticipated at
this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-071000-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
456 AM CDT Fri Jul 6 2018

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Scattered thunderstorms expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Scattered thunderstorms will be possible Sunday through Tuesday.
Severe thunderstorms are not expected at this time although brief
heavy rains and gusty winds will be possible with any thunderstorm.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

87/81

In the hours before

Special weather statement, Jul 6, 2:07 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
207 PM CDT FRI JUL 6 2018

TXZ232>234-243>247-342>346-442-443-062000-
Inland Calhoun-Kleberg Islands-Coastal San Patricio-Nueces
Islands-Coastal Aransas-Aransas Islands-Inland Nueces-Inland San
Patricio-Victoria-Coastal Refugio-Coastal Nueces-Inland
Refugio-Bee-Coastal Kleberg-Goliad-
207 PM CDT FRI JUL 6 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ARANSAS...WEST
CENTRAL CALHOUN...NUECES...SAN PATRICIO...SOUTH CENTRAL VICTORIA...
SOUTHEASTERN GOLIAD...REFUGIO...NORTHEASTERN KLEBERG AND SOUTHEASTERN
BEE COUNTIES...

At 206 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles east of Quintana to near Copano
Village to near Ingleside. Movement was southwest at 25 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Corpus Christi, Portland, Robstown, Rockport, Sinton, Port Aransas,
Taft, Refugio, Woodsboro, Driscoll, McFaddin, Corpus Christi
International Airport, Lamar, Ingleside, Aransas Pass, Bishop, Odem,
Gregory, St. Paul and Ingleside On The Bay.

LAT...LON 2755 9756 2756 9755 2756 9783 2853 9743
      2857 9680 2835 9694 2807 9697 2752 9719
TIME...MOT...LOC 1906Z 042DEG 23KT 2834 9700 2812 9711 2793 9722

GW
Local storm report, Jul 6, 2:14 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
214 PM CDT FRI JUL 06 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     HEAVY RAIN       NW ROCKPORT             28.04N  97.05W
07/06/2018  M2.15 INCH       ARANSAS            TX   TRAINED SPOTTER

            SPOTTER REPORTED 2.15 INCHES OF RAIN IN ROCKPORT IN
            LESS THAN 1 HOUR. SOME STREET FLOODING REPORTING BUT
            WATERS RECEEDING QUICKLY.

&&

EVENT NUMBER CRP1800143

GEW

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 1:36 PM CDTAreal Flood AdvisoryCRPAransas, Calhoun, Refugio114 min
Jul 6, 2:07 PM CDTSpecial Weather StatementCRPAransas, Nueces, Refugio, San Patricio53 min
Jul 6, 2:41 PM CDTTornado WarningCRPBee, Refugio34 min
Jul 6, 2:45 PM CDTAreal Flood AdvisoryCRPBee, Refugio, San Patricio2 hr
Jul 6, 3:13 PM CDTSpecial Weather StatementCRPBee47 min
Jul 6, 4:01 PM CDTSpecial Weather StatementCRPLive Oak59 min
Jul 6, 6:15 PM CDTSpecial Weather StatementCRPLa Salle45 min

Nearby

Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.